MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Posterior Capsule Opacification (4807)
Date of Event 11/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Initially, the doctor reported that lots of night glare with the patient's left (os) eye.It was indicated that the patient's uncorrected visual acuity ( ucva ) is 20/50, best corrected visual acuity (bcva) is +0.75 (vague endpoints) achieving a poor-quality 20/30, and she looks otherwise clear, but the doctor had planned to let the left eye go a bit longer before doing anything.The patient had no lasik history and no evident corneal or macular pathology.The patient also denies amblyopia.Additional information received for left eye on (b)(6) 2024 indicated that os visual issues did not improve.They obtained a second opinion and they found os ucva to be 20/25-, near j5, and a manifest bcva of 20/20 with +1.75 sphere.They found no other pathology besides a mild capsular opacity.The patient is generally happy with right eye (od).The doctor found os bcva 20/25 with +1.00+0.25x114.There was better vision distance and near with a +1.25 loose lens over the patient's os.The patient decided to undergo os lens exchange on (b)(6).The explant was performed.This was replaced with the same model 2.0 diopter power higher than the original iol.There was no incision enlargement, no vitrectomy, and no sutures done.Patient outcome unknown.No other information was provided.This report captures the issues reported with the left eye (os) of the patient.A separate report was already filed for the right eye (od) of the patient.
 
Additional Manufacturer Narrative
Section a3b, a4, a5 and a6: unknown/ not provided.Device evaluation: the product testing could not be performed as the product was not returned for evaluation.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no other complaints were received for this po.Conclusion: based on the investigation, no malfunction or product deficiency was identified.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: may 22, 2024.Section h3.Device evaluated manufacturer? yes.Device evaluation: visual inspection of the complaint lens reveal that it was received cut in half and with one half was missing.The lens displayed no issues that would have caused or contributed to the complaint event.The complaint issue "glare-transient", "sub-optimal results", and "pco: posterior capsule opacification" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19356530
Report Number3012236936-2024-000134
Device Sequence Number15056783
Product Code MFK
UDI-Device Identifier05050474750746
UDI-Public(01)05050474750746(17)241020
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/20/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale